Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 69, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 19, 2018, 3:36 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 19, 2018, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:20 PM CDT | TSTM WND DMG | Mark, IL | 6-8 INCH DIAMETER TREE BRANCH DOWN ON ROADWAY IN MARK, IL. REPORT FROM SOCIAL MEDIA. TIME ESTIMATE BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090
WUUS53 KDVN 192036
SVRDVN
ILC011-155-192130-
/O.NEW.KDVN.SV.W.0069.180619T2036Z-180619T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
336 PM CDT TUE JUN 19 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Putnam County in north central Illinois...
Southeastern Bureau County in north central Illinois...
* Until 430 PM CDT.
* At 336 PM CDT, a severe thunderstorm was located near Tiskilwa, or
10 miles west of Hennepin, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Ladd, Wyanet,
Tiskilwa, Dalzell, Bureau Junction, McNabb, Putnam, Mark,
Seatonville, Standard, Milo, Hollowayville, Spring Valley Airport,
Coal Hollow and Ottville.
This includes the following highways...
Interstate 80 in Illinois between mile markers 67 and 72.
Interstate 180 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4114 8933 4115 8933 4115 8962 4137 8963
4139 8917 4114 8916
TIME...MOT...LOC 2036Z 273DEG 26KT 4124 8954
HAIL...<.75IN
WIND...60MPH
$$
Gibbs4 follow-up statements
784
WWUS53 KDVN 192043
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
343 PM CDT TUE JUN 19 2018
ILC011-155-192130-
/O.CON.KDVN.SV.W.0069.000000T0000Z-180619T2130Z/
Putnam IL-Bureau IL-
343 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
At 343 PM CDT, a severe thunderstorm was located near Tiskilwa, or
near Hennepin, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Ladd, Wyanet,
Tiskilwa, Dalzell, Bureau Junction, McNabb, Putnam, Mark,
Seatonville, Standard, Milo, Hollowayville, Spring Valley Airport,
Coal Hollow and Ottville.
This includes the following highways...
Interstate 80 in Illinois between mile markers 67 and 72.
Interstate 180 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4114 8933 4115 8933 4115 8962 4137 8963
4139 8917 4114 8916
TIME...MOT...LOC 2043Z 273DEG 26KT 4124 8947
HAIL...<.75IN
WIND...60MPH
$$
McClure/Cousins195
WWUS53 KDVN 192058
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
358 PM CDT TUE JUN 19 2018
ILC011-155-192130-
/O.CON.KDVN.SV.W.0069.000000T0000Z-180619T2130Z/
Putnam IL-Bureau IL-
358 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
At 358 PM CDT, a severe thunderstorm was located over Hennepin,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Princeton, Hennepin, Spring Valley, DePue, Granville, Ladd, Wyanet,
Tiskilwa, Dalzell, Bureau Junction, McNabb, Putnam, Mark,
Seatonville, Standard, Milo, Hollowayville, Spring Valley Airport,
Coal Hollow and Ottville.
This includes the following highways...
Interstate 80 in Illinois between mile markers 67 and 72.
Interstate 180 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4114 8933 4115 8933 4115 8962 4137 8963
4139 8917 4114 8916
TIME...MOT...LOC 2058Z 273DEG 26KT 4123 8933
HAIL...<.75IN
WIND...60MPH
$$
McClure/Cousins479
WWUS53 KDVN 192111
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
411 PM CDT TUE JUN 19 2018
ILC011-155-192130-
/O.CON.KDVN.SV.W.0069.000000T0000Z-180619T2130Z/
Putnam IL-Bureau IL-
411 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
At 411 PM CDT, a severe thunderstorm was located near McNabb, or 7
miles east of Hennepin, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, Bureau
Junction, McNabb, Putnam, Mark, Seatonville, Standard, Hollowayville,
Spring Valley Airport, Coal Hollow, Ottville, Lake Thunderbird and
Florid.
This includes the following highways...
Interstate 80 in Illinois between mile markers 68 and 72.
Interstate 180 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4114 8933 4115 8933 4115 8947 4137 8944
4139 8917 4114 8916
TIME...MOT...LOC 2111Z 273DEG 26KT 4122 8920
HAIL...<.75IN
WIND...60MPH
$$
McClure/Cousins848
WWUS53 KDVN 192127
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
427 PM CDT TUE JUN 19 2018
ILC011-155-192137-
/O.EXP.KDVN.SV.W.0069.000000T0000Z-180619T2130Z/
Putnam IL-Bureau IL-
427 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM AND SOUTHEASTERN BUREAU
COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4114 8933 4115 8933 4115 8947 4137 8944
4139 8917 4114 8916
TIME...MOT...LOC 2127Z 273DEG 26KT 4121 8906
$$
McClure/CousinsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:13 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 19, 3:13 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 313 PM CDT Tue Jun 19 2018 ...HYDROLOGY UPDATE... .SYNOPSIS... Issued at 244 PM CDT Tue Jun 19 2018 18z surface data has an implied low in northwest Iowa. A front extended from the low to just south of KMLI and then east into northern Indiana. A possible meso low was along the front between KMLI and KC75. Dew points were in the 70s from the Ohio Valley into eastern Nebraska on south to the Gulf Coast. Dew points were in the 50s and 60s from the Great Lakes into the northern Plains. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 244 PM CDT Tue Jun 19 2018 Through sunset, forcing from last nights nocturnal thunderstorm complex will move east toward Indiana. Areal coverage of showers and thunderstorms will slowly decrease from west to east. Due to the high moisture content in the atmosphere, any storm will be capable of producing heavy rainfall. Based on radar trends, storms will probably remain progressive which should prevent rainfall from becoming excessive in any one location. After sunset, showers and thunderstorms will be possible through sunrise Wednesday. Another nocturnal thunderstorm complex is expected to develop. However, all models disagree on where this development will occur. RAP trends point toward central and eastern Illinois. The UKMET tries to develop a nocturnal complex in eastern Nebraska/western Iowa that slowly moves east southeast. Giving a nod to the UKMET, will go with the idea of another nocturnal complex developing in western Iowa that moves southeast into northeast Missouri. For Wednesday the key will be where the frontal boundary stalls. This stall will be influenced considerably by the thunderstorm complex from Tuesday night. Internally the models suggest the boundary stalling across the southern third of the area. If correct this boundary would then provide the focus for storms to persist/develop during the day. As a result, the highest pops Wednesday are across the southeast half of the area. .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 244 PM CDT Tue Jun 19 2018 Turning cooler with episodes of showers and non-severe storms through the period. Long Term Forecast Confidence Assessment...fair to poor or average to below average. Main issue is coverage and amount of precipitation Thursday and Friday. Amounts may be locally up to 1 plus inches over a 48 hour period with impacts on area highs and lows. Forecast highs and lows may be off by 5 plus degrees over one or more days depending on cloud cover with unsettled conditions into next week. Thursday and Friday...lots of clouds with areas of showers and storms with heaviest amounts likely along and south of I-80 corridor. Forecast highs in the 70s seem reasonable with surface low passing south of area with mins upper 50s to lower 60s. Best estimates are light amounts far north with moderate to locally low end heavy amounts over a 24 plus hour period with little or no water issues and helpful for area plant growth. Saturday through Monday...mostly fair and seasonably cool with highs mostly in the 75 northeast to around 80 degree range south sections with moderate humidity levels. Mins in mid 50s to some lower 60s south sections or slightly below normal with isolated showers and maybe a brief storm in Northwest upper level flow. Tuesday...next short wave to arrive with areas of showers and some thunderstorms suggested with limited instability suggested attm. Confidence better known on timing in next 24 hours but moderate to lower end heavier amounts are in long waver trough with mostly instability to our south. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) ISSUED AT 1240 PM CDT Tue Jun 19 2018 MVFR/VFR conditions with scattered convection will continue through 00z/20 with localized LIFR conditions at KDBQ. After 00z/20 the models are unclear as to what will happen. The scattered convection potentially will grow upscale into another organized TSRA complex with the potential for IFR/MVFR conditions through 18z/20. && .HYDROLOGY... Issued at 244 PM CDT Tue Jun 19 2018 Wapsipinicon River near DeWitt has crested and should fall below flood stage in about 48 hours or late Thursday or Thursday evening. Heavy rains of up to 6 inches in Stephenson County impacting the Rock River which may cause minor flooding at Joslin and Moline in next 36 hours. A Flood Watch has been issued for these two points as rivers have yet to respond with a chance a Flood Warning being issued in the next 12 hours as confidence and response becomes better clarified. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...16 AVIATION...08 HYDROLOGY...16
Hazardous weather outlook, Jun 19, 4:25 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 425 AM CDT Tue Jun 19 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-201000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 425 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to occasionally move across the Outlook area today and into tonight. The coverage is expected to be higher along and south of Interstate 80 by this afternoon and evening. A few storms may become strong to severe with damaging winds the primary threat. The Storm Prediction Center has placed areas along and south of the Highway 20 corridor in a marginal risk for severe weather today. A more widespread threat will be from very heavy rainfall and possible flash flooding where the thunderstorms occur repeatedly. Again, areas more favored for this potential appear to along and south of the Interstate 80 corridor this afternoon and evening. The highway 20 corridor which received very heavy rainfall last night especially in northwestern Illinois, is more prone to flash flooding should widespread heavy rain-producing thunderstorms can move across these areas again. But currently only isolated to widely scattered storms are expect across these northern areas today and tonight. Although not quite reaching heat advisory criteria, some areas south of the Interstate 80 corridor may have heat index readings in the mid to upper 90s before storms hit and cool things down later in the afternoon. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Expect periods of thunderstorms from Wednesday through Friday. The severe weather risk is low, but additional rounds of moderate to heavy rainfall may lead to flooding problems. Flooding is expected to continue on some tributary rivers. Rounds of heavy rainfall may also cause additional river sites to rise later this week. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... There is a low chance that spotter activation will be needed today and tonight. Any reports flooding or high water would be appreciated. 12/RP Kinney
In the hours before
Special weather statement, Jun 19, 1:25 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
125 PM CDT TUE JUN 19 2018
MOC045-199-191900-
Scotland-Clark-
125 PM CDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT SCOTLAND AND CLARK COUNTIES
UNTIL 200 PM CDT...
At 124 PM CDT, a strong thunderstorm was located over Memphis, moving
east at 55 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4060 9235 4061 9173 4058 9169 4055 9168
4054 9162 4051 9162 4046 9157 4046 9152
4041 9153 4040 9149 4032 9147 4028 9149
4025 9149 4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 1824Z 262DEG 47KT 4044 9216
GibbsSpecial weather statement, Jun 19, 2:25 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
225 PM CDT TUE JUN 19 2018
ILC073-131-161-192030-
Rock Island-Mercer-Henry-
225 PM CDT TUE JUN 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK
ISLAND...EASTERN MERCER AND HENRY COUNTIES UNTIL 330 PM CDT...
At 225 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near East Moline to near North Henderson
to Seaton. Movement was east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
This includes the following highways...
Interstate 80 in Illinois between mile markers 3 and 35.
Interstate 74 in Illinois between mile markers 1 and 33.
Interstate 88 between mile markers 1 and 6.
Interstate 280 between mile markers 15 and 18.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4115 8987 4115 9044 4106 9044 4107 9091
4126 9067 4152 9052 4152 9046 4155 9043
4158 8986
TIME...MOT...LOC 1925Z 273DEG 24KT 4147 9043 4113 9046 4111 9082
GibbsLocal storm report, Jun 19, 2:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
246 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG GALVA 41.17N 90.04W
06/19/2018 HENRY IL EMERGENCY MNGR
POWER LINES DOWN IN GALVA.
&&
PSSpecial weather statement, Jun 19, 2:54 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
254 PM CDT TUE JUN 19 2018
ILC011-192100-
Bureau-
254 PM CDT TUE JUN 19 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BUREAU COUNTY UNTIL 400
PM CDT...
At 254 PM CDT, a strong thunderstorm was located over Kewanee, moving
east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
This includes Interstate 80 in Illinois between mile markers 38 and
56.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.
LAT...LON 4115 8964 4123 8964 4123 8986 4138 8985
4150 8947 4115 8947
TIME...MOT...LOC 1954Z 258DEG 26KT 4123 8993
GibbsLocal storm report, Jun 19, 3:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG ALPHA 41.19N 90.38W
06/19/2018 HENRY IL EMERGENCY MNGR
POWER LINES DOWN IN ALPHA, RELAYED BY
EMERGENCY MANAGEMENT. TIME ESTIMATED BASED
ON RADAR.
&&
PSLocal storm report, Jun 19, 3:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG KEWANEE 41.24N 89.93W
06/19/2018 HENRY IL EMERGENCY MNGR
POWER LINES DOWN IN KEWANEE, RELAYED BY
EMERGENCY MANAGEMENT. TIME ESTIMATED BASED
ON RADAR.
&&
PSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:41 PM CDT | Flash Flood Warning | DVN | Jo Daviess, Stephenson | 6 hr |
| Jun 18, 11:23 PM CDT | Special Weather Statement | DVN | Bureau | 52 min |
| Jun 19, 6:39 AM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 66 min |
| Jun 19, 9:13 AM CDT | River Flood Watch | DVN | Henry, Rock Island, Whiteside | 12 hr |
| Jun 19, 9:13 AM CDT | River Flood Watch | DVN | Henry, Rock Island | 35 hr |
| Jun 19, 2:25 PM CDT | Special Weather Statement | DVN | Henry | 65 min |
| Jun 19, 2:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 41 min |
| Jun 19, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 52 min |
| Jun 19, 2:54 PM CDT | Special Weather Statement | DVN | Bureau | 66 min |
| Jun 19, 3:01 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 44 min |
| Jun 19, 3:09 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.